Mississippi, 2007Drought in Mississippi, June 1 to 30, 2007
June 1 to 30, 2007 · NWS MEG · 17 events in 17 counties and zones
As a result of below normal rainfall during the month of June, the drought remained extreme over Northeast Mississippi and severe over North Central Mississippi. Although by the end of the month, some relief occurred over North Central Mississippi while the drought intensified over portions of Northeast Mississippi.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a result of below normal rainfall during the month of June, the drought remained extreme over Northeast Mississippi and severe over North Central Mississippi. Although by the end of the month, some relief occurred over North Central Mississippi while the drought intensified over portions of Northeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 1, 9:13 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 1, 9:13 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CDT FRI JUN 1 2007
.DISCUSSION...
CONVECTION HAS DIMINISHED THIS EVENING PROMPTING FINAL UPDATE FOR
THE NIGHT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
VALLE
Hazardous weather outlook, Jun 1, 3:03 AM CST, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CDT FRI JUN 1 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021115-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
403 AM CDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JCL
Drought, Alcorn
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Alcorn forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.881, -88.580 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Benton
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.817, -89.188 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Calhoun
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.937, -89.336 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Chickasaw
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Chickasaw forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.921, -88.948 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Itawamba
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Itawamba forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.280, -88.361 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Lee
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -88.680 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Lafayette
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.357, -89.485 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Marshall
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.762, -89.503 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Monroe
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Monroe forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.892, -88.480 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Panola
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Panola forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.364, -89.951 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Pontotoc
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.225, -89.037 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Prentiss
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Prentiss forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.618, -88.520 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Tallahatchie
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Tallahatchie forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.951, -90.173 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Tippah
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Tippah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.768, -88.909 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Tishomingo
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Tishomingo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.740, -88.239 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Union
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Union forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.491, -89.004 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
Drought, Yalobusha
- When
- June 1, 11:00 PM CST to June 30, 10:59 PM CST
- Where
- Yalobusha forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.028, -89.708 (the zone’s center; the record gives no point)
A severe drought(D2) continued into much of June across portions of North Central Mississippi while an extreme drought(D3) occurred over Northeast Mississippi. By the end of the month, the drought had relaxed over portions of North Central Mississippi while the drought intensified over portions of Northeast Mississippi to an exceptional(D4)drought. Rainfall was about 2 inches below normal for the month bringing the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests of the area. Burn bans were also put into place to prevent wildfires.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41169, 41171, 41172, 41173, 41174, 41175, 41176, 41177, 41178, 41179, 41180, 41181, 41182, 41183, 41184, 41185, 41186.